Alert archive / Oklahoma / Red Flag Warnings in 2015

Red Flag Warning 1, NWS Tulsa, OK

January 18, 201519 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this red flag warning at Jan 18, 2015, 3:10 AM CST for 19 counties in Oklahoma; Benton County, Washington County, Arkansas. It took effect at Jan 18, 2015, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2015, 3:10 AM CST (09:10 UTC)
In effect from
Jan 18, 2015, 11:00 AM CST
Expired
Jan 18, 2015, 6:00 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK
All 21 counties

Benton County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 19 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WWUS84 KTSA 180910
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
310 AM CST SUN JAN 18 2015

ARZ001-010-OKZ054>071-073-074-190000-
/O.NEW.KTSA.FW.W.0001.150118T1700Z-150119T0000Z/
BENTON-WASHINGTON AR-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-
PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-
WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-PITTSBURG-HASKELL-
310 AM CST SUN JAN 18 2015

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST 
THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE... 
   OKMULGEE...WAGONER...TULSA...ROGERS...MAYES...DELAWARE... 
   PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA...PITTSBURG... 
   OTTAWA...MCINTOSH...MUSKOGEE AND HASKELL. IN ARKANSAS...
   WASHINGTON AND BENTON. 

HAZARDOUS WEATHER...
 * SOUTHWESTERLY WINDS WILL INCREASE THIS AFTERNOON WHILE
   TEMPERATURES WARM TO NEAR RECORD HIGHS. THE RESULTANT FIRE
   WEATHER CONDITIONS WILL SUPPORT AGGRESSIVE WILDFIRE BEHAVIOR
   THROUGH THE LATE AFTERNOON...BEFORE WIND SPEEDS GRADUALLY
   DECREASE AROUND SUNSET.

 * AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL BE
   COMMON ACROSS THE RED FLAG WARNING AREA.

 * STRONG WIND GUSTS OF 25 TO 35 MPH COMMON DURING THE AFTERNOON.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD AND MAY BECOME OUT OF CONTROL AND
   ENDANGER LIVES AND PROPERTY.

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$
1 follow-up statement
468 
WWUS84 KTSA 182353
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CST SUN JAN 18 2015


ARZ001-010-OKZ054>071-073-074-190100-
/O.EXP.KTSA.FW.W.0001.000000T0000Z-150119T0000Z/
BENTON-WASHINGTON AR-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-
PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-
WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-PITTSBURG-HASKELL-
553 PM CST SUN JAN 18 2015

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...CHEROKEE...ADAIR...CREEK...OKFUSKEE... 
   OKMULGEE...WAGONER...TULSA...ROGERS...MAYES...DELAWARE... 
   PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA...PITTSBURG... 
   OTTAWA...MCINTOSH...MUSKOGEE AND HASKELL. IN ARKANSAS...
   WASHINGTON AND BENTON. 

SOUTHWEST WINDS WILL CONTINUE TO DIMINISH EARLY THIS EVENING SO
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Jan 17, 11:05 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Jan 17, 11:05 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1105 PM CST SAT JAN 17 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 6Z TAFS... VFR CONDITIONS... WITH GENERALLY FEW CLOUDS... WILL
PREVAIL AT ALL SITES THROUGHOUT THE 24 HOUR FORECAST PERIOD.
SOUTHWEST WINDS WILL INCREASE SUNDAY AND BECOME GUSTY DURING THE
AFTERNOON... EASING AFTER SUNSET.

&&

.PREV DISCUSSION... /ISSUED 511 PM CST SAT JAN 17 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
FOR THE 0Z TAFS... VFR CONDITIONS... WITH GENERALLY CLEAR SKIES... WILL
PREVAIL AT ALL SITES THROUGHOUT THE 24 HOUR FORECAST PERIOD.
SOUTHWEST WINDS WILL INCREASE SUNDAY AND BECOME GUSTY DURING THE
AFTERNOON.

PREV DISCUSSION... /ISSUED 252 PM CST SAT JAN 17 2015/

DISCUSSION...
COLD FRONT CURRENTLY SLIDING THROUGH EASTERN OKLAHOMA IS
NEAR A KJLN TO KGLE LINE AT THIS HOUR. THIS BOUNDARY IS
EXPECTED TO BE SOUTH AND EAST OF THE FORECAST AREA BY 00Z SUNDAY.
THIS COLD FRONT WILL BE NOTHING BUT A DISTANT MEMORY ON SUNDAY
AS EVEN WARMER TEMPERATURES ARE ANTICIPATED. HIGH TEMPERATURES
MAY EVEN TOP 70 DEGREES ACROSS PORTIONS OF EASTERN OKLAHOMA.
THE MAIN CONCERN ON SUNDAY WILL BE FIRE WEATHER WITH WINDS EXPECTED
TO PICK UP OUT OF THE SOUTHWEST AS A WEAK SURFACE TROF MOVES INTO
CENTRAL OKLAHOMA. RELATIVE HUMIDITY VALUES ARE ALSO FORECAST TO
DROP BELOW 25 PERCENT ACROSS PORTIONS OF EASTERN OKLAHOMA...MAINLY
WEST OF HIGHWAY 75. HAVE HELD OFF ON ISSUE A FIRE WEATHER WATCH FOR
NOW AS CONFIDENCE IN THE WIND FORECAST FOR TOMORROW IS NOT VERY HIGH.

MONDAY IS EXPECTED TO BE JUST ABOUT AS WARM AS SUNDAY. HOWEVER...THE WINDS
WILL BE LESS OF A FACTOR. THE NEXT COLD FRONT ROLLS THROUGH THE
AREA ON TUESDAY AND WILL BRING TEMPERATURES BACK CLOSER TO REALITY FOR
THIS TIME OF YEAR. HAVE REMOVED POPS FOR THE THE WEDNESDAY NIGHT INTO
THURSDAY TIME-FRAME. LOOKS LIKE THE AREA WILL BE SKIRTED TO THE NORTH
AND NORTHEAST BY NORTHERN STREAM SHORTWAVES EMBEDDED IN THE NORTHWESTERLY
FLOW ALOFT AND TO THE SOUTH BY A SOUTHERN STREAM WAVE MOVING OUT OF
MEXICO AND ACROSS TEXAS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Jan 17, 4:45 PM CST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 PM CST SAT JAN 17 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 PM CST SAT JAN 17 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
GUSTY NORTHWEST WINDS WILL MAINTAIN THE LIMITED FIRE DANGER THREAT
INTO THE EARLY EVENING HOURS. WINDS ARE EXPECTED TO DIMINISH AFTER 8
PM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SOUTHWEST WINDS WILL INCREASE SUNDAY RESULTING IN A LIMITED TO
ELEVATED FIRE DANGER. WARM WEATHER WILL CONTINUE MONDAY BUT WINDS
WILL BE LIGHTER WHICH WILL LESSEN THE FIRE DANGER SOMEWHAT.

A COLD FRONT WILL MOVE ACROSS THE AREA TUESDAY DROPPING
TEMPERATURES BACK CLOSER TO NORMAL BY MIDWEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2015Red Flag Warnings in Arkansas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.